I had a protected intercourse one week ago and took tablet Plan B within six hours of intercourse. I took the pill because we fingered, and I am sure we had some semen in our hands. I got bleeding and cramps now, but my period is due after 12 days.
Is this my earlier period or something else?
Welcome to icliniq.com.
I can understand your concern.
The bleeding you are experiencing is called withdrawal bleeding, and it is a side effect of emergency contraceptives like Plan B (Levonorgestrel).
Plan B is synthetic progesterone called norethisterone. So, when you take it, the progesterone is increased suddenly, and then it drastically comes down. This is the mechanism by which pregnancy is prevented (progesterone imbalance). This sudden reduction of progesterone also causes side effects like withdrawal bleeding. This bleeding will start two to five days after taking the pill and may last for three to fives days like a regular period.
Since you are bleeding now, your regular periods may be delayed by 10 to 15 days. So do not panic in case you do not get your regular cycle by your due date.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. is an emergency contraceptive to be taken in case of male ejaculation inside vagina. If you have already taken the medicine, nothing much can be done right now. I hope you have attained menarche, so then you should get your periods in the next two... Read fullHad an emergency contraceptive pill after sex. Can I be pregnant?
.. had taken one Unwanted 72 within 24 hours after the intercourse, you must have received a withdrawal bleed after 5-7 days. If yes, then the date of the withdrawal bleed would form your fresh LMP (last menstrual period) and you should be starting y... Read fullI had withdrawal bleeding six days after taking ipill. When can I expect my next period?
.. have taken the emergency contraceptive pill within 72 hours of intercourse, there is no chance of pregnancy. The delay could be due to hormonal changes caused by the pill. And, the spotting which you had was withdrawal bleeding. However, if you ar... Read full
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now